Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS Fort Worth, TX

May 10, 2013Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 10, 2013, 7:42 PM CDT for Bell County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2013, 7:42 PM CDT (00:42 UTC)
Expired
May 10, 2013, 9:45 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 44 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WGUS54 KFWD 110042
FFWFWD
TXC027-110245-
/O.NEW.KFWD.FF.W.0003.130511T0042Z-130511T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
742 PM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 945 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF HEAVY RAIN AROUND KILLEEN AND 3 MILES WEST OF HARKER
  HEIGHTS...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAINS HAVE
  ALREADY OCCURRED ACROSS THE WARNED AREA...AND ADDITIONAL RAINFALL
  WILL RESULT IN CONTINUED FLASH FLOODING THROUGH 945 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...KILLEEN...NOLANVILLE AND BELTON.

* SOME ROADS HAVE BEEN BARRICADED IN KILLEEN DUE TO HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3109 9742 3089 9770 3092 9782 3107 9790
      3122 9756

$$
3 follow-up statements
678 
WGUS74 KFWD 110109
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT FRI MAY 10 2013

TXC027-110245-
/O.CON.KFWD.FF.W.0003.000000T0000Z-130511T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
809 PM CDT FRI MAY 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN BELL COUNTY...

AT 809 PM CDT...RUNOFF FROM RECENT HEAVY RAINFALL 2 MILES SOUTHWEST
OF HARKER HEIGHTS WILL CONTINUE TO PRODUCE FLASH FLOODING. THE THREAT
FOR ADDITIONAL WIDESPREAD HEAVY RAINS HAS DIMINISHED...BUT THE THREAT
FOR FLASH FLOODING CONTINUES.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED INCLUDE
NOLANVILLE...KILLEEN...HARKER HEIGHTS AND BELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.

&&

LAT...LON 3109 9742 3089 9770 3092 9782 3107 9790
      3122 9756

$$
569 
WGUS74 KFWD 110147
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT FRI MAY 10 2013

TXC027-110245-
/O.CON.KFWD.FF.W.0003.000000T0000Z-130511T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
847 PM CDT FRI MAY 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN BELL COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.

&&

LAT...LON 3109 9742 3089 9770 3092 9782 3107 9790
      3122 9756

$$
781 
WGUS74 KFWD 110235
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
935 PM CDT FRI MAY 10 2013

TXC027-110245-
/O.EXP.KFWD.FF.W.0003.000000T0000Z-130511T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
935 PM CDT FRI MAY 10 2013

...THE FLASH FLOOD WARNING FOR WESTERN BELL COUNTY EXPIRES AT 945 PM
CDT...

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3109 9742 3089 9770 3092 9782 3107 9790
      3122 9756

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:35 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 10, 6:35 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT FRI MAY 10 2013

.AVIATION...
MAIN CONCERN IS CONVECTION NEAR TAF SITES DURING THE NEXT COUPLE
OF HOURS. IN THE METROPLEX IT APPEARS CELLS WILL CONTINUE TO
DEVELOP/REMAIN JUST SOUTH OF THE TAF SITES. HOWEVER...THE ANVIL
BLOW OFF FROM THE CLUSTER MOVING IN FROM THE WEST MAY AFFECT KFTW
AND KGKY WITH LIGHT RAIN AND PERHAPS A RUMBLE OF THUNDER. WILL SHOW
P6SM -RA AND VCTS THROUGH 2Z TO ACCOUNT FOR THIS ACTIVITY.
MEANWHILE ANOTHER ISOLATED CELL OVER DALLAS WILL BE CLOSE ENOUGH
TO KDAL FOR A MENTION OF VCTS THROUGH 1Z. KDFW/KAFW LOOK TO BE IN
THE CLEAR FROM ANY THUNDERSTORMS AT THIS TIME BUT WILL CONTINUE TO
MONITOR. FOR KACT...HAVE KEPT A MENTION OF VCTS IN THROUGH 2Z WITH
CELLS CONTINUING TO DEVELOP MAINLY TO THE WEST. WILL UPDATE TO
INCLUDE A TEMPO GROUP SHOULD CELLS START TO DEVELOP FARTHER EAST
AND CLOSER TO THE AIRPORT THAN CURRENTLY ANTICIPATED.

OTHERWISE VFR SHOULD PREVAIL WITH LIGHT NORTH WINDS. SKIES WILL BE
MOSTLY CLOUDY WITH MID-HIGH CLOUDS TONIGHT...BUT JUST FAIR WEATHER
CU IS EXPECTED TOMORROW.

TR.92

&&

.UPDATE...
CONVECTION THAT FORMED JUST WEST OF BRECKENRIDGE CONTINUES TO
MAINTAIN ITSELF AS IT MOVES EAST. INSTABILITY PARAMETERS ARE MORE
FAVORABLE EAST OF WHERE THE STORMS ARE CURRENTLY LOCATED AND IT IS
POSSIBLE THAT THESE STORMS COULD BECOME MARGINALLY SEVERE BEFORE
SUNSET.

OTHER AREA OF CONCERN IS THE STORMS DEVELOPING AND APPROACHING
THE SOUTHWESTERN COUNTIES. THESE STORMS ARE IN A MORE FAVORABLE
ENVIRONMENT FOR SEVERE STORM DEVELOPMENT BUT THE CURRENT
CROWDED NATURE OF STORMS MAY IMPACT THE SEVERE POTENTIAL. THE BETTER
SEVERE STORM THREAT MAY CONTINUE TO RESIDE IN CENTRAL TEXAS CLOSER
TO THE AUSTIN AND SAN ANTONIO AREAS. AFTER COORDINATING WITH
SPC...HAVE OPTED TO HOLD OFF ON A NEW WATCH SEVERE THUNDERSTORM
WATCH BOX THINKING THAT MOST OF THE STORMS COULD REMAIN BELOW
SEVERE LIMITS AS THEY INTERACT WITH EACH OTHER. HOWEVER...ITS NOT
OUT OF QUESTION THAT A STORM OR TWO COULD BECOME MARGINALLY
SEVERE. WE WILL REVISIT THE NEED FOR A WATCH BOX IN 30 MINUTES TO
AN HOUR.

ELSEWHERE...A FEW SHOWERS HAVE DEVELOPED ON THE EASTERN SIDE OF
THE DFW METROPLEX. THESE SHOWERS HAVE STRUGGLED TO MATERIALIZE
INTO THUNDERSTORMS SO FAR BUT AN ISOLATED THUNDERSTORM BEFORE
SUNSET IS POSSIBLE...MAINLY IN AREAS IN AND NORTHEAST OF THE
METROPLEX.

HAVE INCREASED POPS FOR THE REMAINDER OF THE AFTERNOON AND EVENING
HOURS ACROSS MOST OF THE SOUTHWEST HALF OF THE CWA.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT FRI MAY 10 2013/

SHORT TERM FORECAST...THE THINKING REGARDING THUNDERSTORM
DEVELOPMENT ACROSS THE CWA THIS AFTERNOON REMAINS LARGELY
UNCHANGED...SO LEFT THE EARLY AFTERNOON UPDATE DISCUSSION ATTACHED
BELOW FOR REFERENCE.

20Z /3PM/ INFRARED SATELLITE IMAGERY INDICATES A BAND OF COOLING
CLOUD TOPS EXTENDING NORTHEAST FROM THE LINE OF SHOWERS AND
THUNDERSTORMS IN PLACE FROM SAN ANGELO AND AREAS NORTHEAST. THIS
LOOKS TO BE AN AREA OF ENHANCED LIFT ASSOCIATED WITH A SHORTWAVE
TROUGH MOVING EAST OUT OF NORTHERN MEXICO...ENHANCED BY THE LEFT
EXIT REGION OF A SUB-TROPICAL JET STREAK MOVING EAST OVER
SOUTHWEST TEXAS. THIS BAND OF COOLING CLOUD TOPS EXTENDED FROM
BRECKENRIDGE NORTHEAST OVER DENTON...AND IS THE LIKELY AREA WHERE
STORMS WILL INITIALLY DEVELOP ACROSS NORTH TX THIS AFTERNOON...IF
THEY ARE GOING TO DEVELOP AT ALL.

VISIBLE SATELLITE IMAGERY ALSO INDICATED AN AREA OF
ENHANCED/TALLER CUMULUS CLOUDS OVER BELL AND MILAM COUNTIES AT 3
PM THIS AFTERNOON. CLOUD TOPS WERE NOT COOLING RAPIDLY OVER THESE
COUNTIES AT 3 PM...SO CONFIDENCE IS LOWER THAT THE ENHANCED
CUMULUS CLOUDS WILL DEVELOP INTO THUNDERSTORMS. REGARDLESS...WILL
CONTINUE TO WATCH THESE TALLER CUMULUS CLOUDS THIS AFTERNOON AS
THE COMBINATION OF INSTABILITY AND SHEAR WOULD SUPPORT ORGANIZED
STORMS FOR THESE COUNTIES IF ANYTHING GETS GOING.

FOR SEVERE WEATHER POTENTIAL...CONTINUE TO THINK THAT IF ANYTHING
DEVELOPS NORTH OF A COMANCHE TO PALESTINE LINE THIS
AFTERNOON...THIS ACTIVITY WILL TEND TO BE DISORGANIZED POSING A
LOW END SEVERE WEATHER THREAT AT BEST. IF STORMS GET ORGANIZED TO
THE SOUTH OF THIS LINE BEFORE SUNSET...SUPERCELL STRUCTURES WOULD
BE SUPPORTED WITH LARGE HAIL AND DAMAGING WINDS LIKELY. WILL JUST
HAVE TO WATCH SATELLITE AND REGIONAL RADARS FOR SIGNS OF
DEVELOPMENT AND ADJUST THE SHORT TERM FORECAST ACCORDINGLY THIS
AFTERNOON AND EVENING. POPS REMAIN IN THE 20 TO 40 PERCENT RANGE
WITHOUT ANY SIGNIFICANT SURFACE FORCING MECHANISM TO FOCUS STORMS.

TONIGHT THROUGH SATURDAY...THE SHALLOW COLD FRONT ALREADY APPEARS
TO BE SOUTH OF THE ENTIRE CWA THIS AFTERNOON. THE FRONT HAS HARDLY
ANY THERMAL GRADIENT ASSOCIATED WITH IT...BUT IS ASSOCIATED WITH
DRY AIR ADVECTION WHICH IS MOST EVIDENT TO THE NORTHWEST OF THE
METROPLEX THIS AFTERNOON. THINK THAT ANY STORMS THAT ORGANIZE NEAR
THE INTERSTATE 20 CORRIDOR THIS AFTERNOON WILL SINK SOUTH OF
INTERSTATE 20 AFTER SUNSET AS DRY AIR CONTINUES TO SLOWLY FILTER
IN FROM THE NORTH. THE LINE OF STORMS FROM SAN ANGELO AND
NORTHEAST THIS AFTERNOON MAY ORGANIZE INTO A LINE AND MOVE JUST
SOUTHWEST OF A GOLDTHWAITE TO TEMPLE LINE THIS EVENING. IF THIS
HAPPENS WE MAY SEE SOME ASSOCIATED RAIN SHOWER OR THUNDERSTORM
ACTIVITY LINGER ACROSS THE SOUTHERN CWA AFTER MIDNIGHT TONIGHT.
EXPECT ALL LIGHT RAIN SHOWER ACTIVITY TO PUSH SOUTH SHORTLY AFTER
SUNRISE SATURDAY AS PERSISTENT LOW-LEVEL DRY AIR ADVECTION CLEARS
OUT THE REMAINDER OF THE CWA. ONCE LOW-LEVEL DRY AIR IS IN
PLACE...WE SHOULD SEE DRY CONDITIONS THROUGH MID-WEEK.

THIS WEEKEND THROUGH MID-WEEK...WE SHOULD SEE TEMPERATURES HOLD
AROUND SEASONAL NORMALS THIS WEEKEND WITH DRIER AIR IN PLACE
ALLOWING TEMPERATURES TO FALL INTO THE 50S EACH NIGHT. A
REINFORCING SHOT OF COOL AIR AND SUBSIDENCE IS EXPECTED TO SPREAD
OVER NORTH TX SATURDAY NIGHT INTO SUNDAY AS A POWERFUL UPPER LEVEL
LOW PRESSURE SYSTEM MOVES OUT OF SOUTHERN CANADA OVER THE EASTERN
CONUS. WHILE THIS WILL ONLY SERVE TO KEEP US DRY AND DELAY WARMING
TEMPERATURES BY A DAY OR SO...IT WILL ALSO HELP TO OCCLUDE THE
WEAK UPPER LOW OVER NORTHERN MEXICO INTO A TRUE CUT-OFF LOW BY
SUNDAY AFTERNOON. WITH THE UPPER LOW HOLDING OVER NORTHWEST MEXICO
THROUGH THE PERIOD NORTH TX WILL REMAIN UNDER WEAK RIDGING ALOFT
THROUGH TUESDAY. THIS SHOULD ALLOW TEMPERATURES TO CLIMB ABOVE
NORMAL FOR MONDAY AND TUESDAY WITH HIGHS CLIMBING INTO THE MID TO
UPPER 80S FOR MOST LOCATIONS.

A RETURN TO SOUTH WINDS WILL ALLOW SOME SHALLOW GULF MOISTURE TO
RETURN TO THE REGION ON MONDAY...WITH SLIGHTLY BETTER MOISTURE
RETURN BY TUESDAY AFTERNOON. THERE IS STILL SOME INCONSISTENCY
REGARDING THE EVOLUTION OF THE CLOSED LOW FOR MID-WEEK. THE 12Z
GFS CONTINUES TO ADVERTISE THE LOW MOVING NORTHEAST 6-12 HRS AHEAD
OF THE ECMWF...WITH THE UPPER LOW MOVING OVER THE SOUTH PLAINS
TUESDAY EVENING. WENT AHEAD AND REMOVED POPS FROM THE FORECAST
TUESDAY MORNING AS THE GFS IS A BIT SLOWER WITH THE UPPER LOW
KICKING OUT THAN IN PREVIOUS FORECASTS. NOW HAVE 20 POPS IN FOR
TUESDAY AFTERNOON AND EVENING WITH 30 POPS DURING THE DAY ON
WEDNESDAY WITH SLIGHTLY HIGHER CONFIDENCE IN THE UPPER LOW MOVING
CLOSE TO NORTH TX AT THAT TIME. AS PREVIOUS FORECAST
MENTIONED...WE WILL NOT SEE RAIN CHANCES SPREAD OVER 24 TO 30
HRS...BUT UNTIL CONFIDENCE IN THE TIMING OF THIS CUT-OFF LOW
MOVING OVER THE SOUTH PLAINS IMPROVES...WILL CONTINUE TO SPREAD
POPS OVER THE MOST LIKELY WINDOW OF OPPORTUNITY FOR STORMS. IT IS
TOO EARLY TO DETERMINE SEVERE WEATHER THREATS OR CHANCES
ASSOCIATED WITH THIS UPPER LOW FOR MID WEEK.

EXTENDED...WE SHOULD SEE A RETURN OF WEAK RIDGING ALOFT FOR THE
END OF NEXT WEEK WHICH SHOULD KEEP THINGS DRY ACROSS THE REGION
BEFORE ANOTHER UPPER LOW APPROACHES THE PLAINS NEXT WEEKEND.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  80  56  80  57 /  30  10   5  10   5
WACO, TX              60  82  55  81  54 /  60  10  10  10   5
PARIS, TX             55  77  50  76  49 /  20  10   5  10   5
DENTON, TX            56  79  52  81  53 /  30  10   5  10   5
MCKINNEY, TX          57  79  51  79  51 /  20  10   5  10   5
DALLAS, TX            64  82  58  80  59 /  30  10   5  10   5
TERRELL, TX           59  80  54  78  52 /  30  10   5  10   5
CORSICANA, TX         62  81  56  79  55 /  40  10  10  10   5
TEMPLE, TX            61  81  55  82  55 /  80  20  10  10   5
MINERAL WELLS, TX     57  81  53  80  54 /  40  10   5  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, May 10, 3:43 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT FRI MAY 10 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
343 PM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON...EVENING...AND OVERNIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. THE BEST STORM CHANCES WILL BE ALONG AND SOUTH OF A LINE
FROM COMANCHE...HILLSBORO...TO ATHENS. OVERALL...THE SEVERE THREAT
IS LOW AND WILL BE PRIMARILY CONFINED TO PORTIONS OF CENTRAL
TEXAS THIS AFTERNOON AND EARLY EVENING. LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER HAZARD...BUT GUSTY WINDS AND HEAVY RAIN
MAY ALSO ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORM CHANCES WILL RETURN TO NORTH AND CENTRAL TEXAS
TUESDAY AND WEDNESDAY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR
EARLY EVENING.

25

In the hours before

Special weather statement, May 10, 6:15 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT FRI MAY 10 2013

TXZ119-134-102345-
DALLAS TX-ELLIS TX-
615 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL DALLAS COUNTY
  NORTH CENTRAL ELLIS COUNTY

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF LANCASTER...MOVING SOUTH AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DESOTO...GLENN HEIGHTS...
LANCASTER...OAK LEAF...OVILLA AND RED OAK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3251 9673 3251 9691 3260 9691 3264 9680
TIME...MOT...LOC 2316Z 351DEG 6KT 3258 9682
Special weather statement, May 10, 6:20 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT FRI MAY 10 2013

TXZ156-157-102345-
LAMPASAS TX-CORYELL TX-
620 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN CORYELL COUNTY
  LAMPASAS COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
GATESVILLE TO 13 MILES WEST OF LAMPASAS...MOVING SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE FORT GATES...GATESVILLE
AND LAMPASAS.

NICKLE SIZE HAIL...VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE
LIKELY WITH THESE STORMS.

LAT...LON 3149 9774 3131 9760 3103 9819 3103 9844
      3106 9849 3109 9847 3111 9848 3111 9850
      3109 9852 3110 9855
TIME...MOT...LOC 2321Z 317DEG 13KT 3139 9764 3105 9839
Special weather statement, May 10, 6:40 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT FRI MAY 10 2013

TXZ117-131-110015-
HOOD TX-PARKER TX-
640 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HOOD COUNTY
  SOUTHWESTERN PARKER COUNTY

AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF GRANBURY...MOVING EAST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY...LIPAN AND OAK
TRAIL SHORES.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3258 9806 3267 9806 3269 9778 3240 9778
      3241 9802 3245 9805 3251 9807 3257 9807
TIME...MOT...LOC 2340Z 275DEG 16KT 3257 9798
Local storm report, May 10, 6:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT FRI MAY 10 2013

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             2 NNW LAMPASAS          31.10N  98.19W
05/10/2013  E1.00 INCH       LAMPASAS           TX   PUBLIC

            HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED A MILE
            NORTH OF LAMPASAS AIRPORT (KLZZ).
Special weather statement, May 10, 7:10 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT FRI MAY 10 2013

TXZ131-133-110045-
HOOD TX-JOHNSON TX-
710 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN HOOD COUNTY
  NORTHWESTERN JOHNSON COUNTY

AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF GRANBURY...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GODLEY...GRANBURY AND OAK
TRAIL SHORES.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3256 9781 3256 9760 3253 9746 3230 9754
      3243 9787
TIME...MOT...LOC 0010Z 289DEG 27KT 3248 9772
Special weather statement, May 10, 7:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT FRI MAY 10 2013

TXZ131-133-110100-
HOOD TX-JOHNSON TX-
731 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL HOOD COUNTY
  WESTERN JOHNSON COUNTY

AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
JOSHUA TO 9 MILES SOUTHEAST OF GRANBURY...MOVING SOUTHEAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CLEBURNE...GODLEY...KEENE
AND CLEBURNE STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3252 9755 3242 9729 3220 9751 3227 9762
      3232 9762 3232 9769 3237 9776
TIME...MOT...LOC 0031Z 303DEG 19KT 3246 9751 3235 9763

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:10 PM CDTSpecial Weather StatementFWDHood35 min
May 10, 7:11 PM CDTSevere Thunderstorm WarningFWDBell64 min
May 10, 7:31 PM CDTSpecial Weather StatementFWDJohnson29 min
May 10, 8:00 PM CDTSpecial Weather StatementFWDBell30 min
May 10, 8:32 PM CDTSpecial Weather StatementFWDHill28 min
May 10, 8:42 PM CDTSpecial Weather StatementFWDMilam33 min
May 10, 9:02 PM CDTSpecial Weather StatementFWDHill28 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.